MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11419365
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set over infused.The following information was received by the initial reporter with the following verbatim: in the bldg d r&d lab, an infusion with an alaris system set incorporated with a distal manifold (model: 11419365), resulted in an over infusion as the infusion was initiated on 1 out of 3 sets tested.The infusion was programmed to run at 0.1 ml/hr for 96 hours as stated in test protocol 10000421654 date of event: (b)(6) 2023.Hold for wh 12.19.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer an infusion resulted in an over infusion.Five photos were received for quality investigation.The photos received show a test that was conducted by bd r&d to determine the accuracy of the flow rate.The following is the description of the test conducted by bd r&d.In the bldg d r&d lab, an infusion with an alaris system set incorporated with a distal manifold (model: 11419365), resulted in an over infusion as the infusion was initiated on 1 out of 3 sets tested.The infusion was programmed to run at 0.1 ml/hr for 96 hours as stated in test protocol (b)(4).A sample was then sent to vernon hills for quality testing in the ipd lab.The sample of material number 11419365 was primed with water and connected to an alaris pump to conduct a simulated infusion at a rate of 0.1 ml/hr for 100 hours.At the end of the infusion, the dispensed amount of liquid was exactly 10 ml.The testing could not validate the results from the previous testing conducted.The complaint of flow accuracy could not be confirmed, and no under infusion or over infusion was determined.A root cause for the reported failure was not determined because a failure was not verified.A device history record review for model 11419365 lot number 23075082 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 04jul2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.Material#: 11419365, batch number#: 23075082.It was reported by customer that in the bldg d r&d lab, an infusion with an alaris system set incorporated with a distal manifold (model: 11419365), resulted in an over infusion as the infusion was initiated on 1 out of 3 sets tested.The infusion was programmed to run at 0.1 ml/hr for 96 hours as stated in test protocol (b)(4).Verbatim#: rcc received a complaint via email.Email(s) attached.In the bldg d r&d lab, an infusion with an alaris system set incorporated with a distal manifold (model: 11419365), resulted in an over infusion as the infusion was initiated on 1 out of 3 sets tested.The infusion was programmed to run at 0.1 ml/hr for 96 hours as stated in test protocol (b)(4).Date of event: 25oct2023.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18322600
Report Number9616066-2023-02406
Device Sequence Number7438269
Product Code FPA
UDI-Device Identifier50885403234734
UDI-Public(01)50885403234734
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number11419365
Device Lot Number23075082
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown